Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sudden Hair Loss And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Help! Hair suddenly damaged and falling out.

I'm 50 and vain, I'll admit, and have always had thick, healthy hair. Until about two months ago, when hair began falling out and now, my thinner hair is brittle and damaged looking.I had been on higher doses of injectable testosterone...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for hair loss from your HIV regimen has not been well studied nor described (not many studies have included data from patients taking your particular regimen). Our clinic has had a modest number of patients on the regimen (often with other... Read more »

Sudden hair loss

In the last couple months, I have noticed that my hair is becoming so thin that I can no longer... Read more »

hair loss

Dear Dr:I have been taking treatment now for 3 years of Combivir/Sustiva. I am 24 years old, male,... Read more »
Articles
U.S. Centers for Disease Control and Prevention

HIV Linked to Sudden Loss of Hearing

According to researcher Yung-Song Lin, MD of Taipei Medical University in Taiwan and colleagues, individuals aged 35 or younger with HIV infection had twice the risk of sudden hearing loss compared to HIV-negative controls. The researchers noted... Read more »
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important... Read more »
U.S. Centers for Disease Control and Prevention

Current Use of HIV Protease Inhibitors Not Linked to Sudden Death

Current or recent use (within a year) of HIV protease inhibitors was not associated with a composite endpoint of sudden death or first non-hemorrhagic stroke, a new study suggests. However, a secondary analysis found such an association with... Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

Hair loss

Posted by Anonymous, 3 Replies
Has anyone experienced profound hair loss while one medication?It's just one more of the horrific physical side effects I am going through.

Read more »